Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

SI Joint Injection

LibbeyLipsLLibbeyLips Posts: 1
edited 07/28/2015 - 10:06 PM in Sacroiliac (SI) Joint Problems
I had a SI Joint Injection on July 8, 2015 after everything from xrays, MRI, CTScan, colonoscopy and pelvic exam came up with nothing. By excluding it was diagnosed as sacroilitis.

During the procedure, a CT-Guided SI Joint Injection was very painful. There was no pain relief from day one. Actually it caused more pain. Prior I had groin and lower back pain for 4 years. Now with that I also developed buttock, thigh and calf pain too after the injection. The pain is so severe not even three Vicodin tames it.

I contacted the CDI center who perform the procedure and they would not provide me with any answers except to send me a CD of the images of the procedure an a report stating the injection was a success. At no time during the injection while being perform did I feel any relief, even after the Marcaine injection. He asked many times and each time I replied with no. I was in terrible pain and he said, I know. I am sorry. I was sweating and felt like throwing up. They sent me on my way, without any instruction in the event of anything, side effects or the like.

I called my Rheumatologist who referred me to him. He manages my SLE Lupus. And Lupus comes with alot of pain to begin with. He did not answer why I was in such pain, except to refer me to a Pain Intervention Doctor, who I will see on August 20, 2015. That is a long time to wait in pain.

I can't sit, walk, climb stairs, lay down without pain. I can stand but I have to contort my weight to alleviate some of the pain. Vicodin is not working. I've iced the area. Heated the area. I take two Vicodin 7/325 and an AmbienCR at night just so I can sleep. I have Lidocain patches and nothing helps.

Has this happened to anyone? What happened to my muscle? Is it my sciatic nerve? I am lost. Should I see my primary? Any clue.? Because this pain is really affecting my well being and the office who performed the procedure and my Rheumatologist appear to be nonchalant about the whole thing.

Thank you.

Welcome to Spine-Health
Please click on link for helpful information!


  • Renee NoyesRRenee Noyes Posts: 1
    edited 07/28/2015 - 9:52 PM
    My doctor says that if you do not receive relief within the first two hours of an injection than it probably is not the si joint causing you pain. I would personally question the lumbar spine or bone spurs. Maybe DDD or artheritus (that is what I have and it hurts!!) My spine changed dramatically in one year time, so try to get another mri or xray as soon as your insurance and doctor will allow. Also the Vicoden might not be your cup of tea. It isn't for me! Some say Tramadol is helpful NOT for me, although I have found that percacet helps me. Let your Doctor know that it not helping and want to try something a bit stronger to see if it will help. Just to note though try to stay clear of narcotics, I am now having bad issues with my gut due to asprin and other drugs containing nsads. Check your blood pressure regularly! Hope this helped a bit. I feel for you!

    Moderator's message...Please click on link for helpful information
    Welcome to Spine-Health
  • mrossomx2mmrossomx2 Coal center Posts: 42
    Libbey - I am not far off from your problems, I also suffer from SLE Lupus, I just had my 2nd set of injections while waiting for a rhizotomy because all testing has proven my pain is coming from my si joints, my first round of injections was successful but I only had relief for 3 days then back to pain again. During my 2nd set I could immediatley feel a horrible pressure where the injections were be put in i was in sever pain for 3 days then I had relief for a day and a half and now I have severe pain in my left si, stabbing pain when moving or putting weight on that side and my leg feel like it is has pins and needles feeling. I have called my pm 2 times and no call backs, I am at a loss as to what to do as well.
Sign In or Register to comment.